Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 10, 2004, 4:09 PM CDT for New Madrid County, Stoddard County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2004, 4:09 PM CDT (21:09 UTC)
- Expired
- May 10, 2004, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties New Madrid County, MO, Stoddard County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:40 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 10, 2:40 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT MON MAY 10 2004 .DISCUSSION... LATEST KPAH 88D SHOWS CONVECTION FIRING IN DIURNALLY DESTABILIZING ATMOSPHERE...ESP IN TOPOGRAPHICALLY FAVORABLE CROWLEYS RIDGE AREA. VISIBLE IMAGERY SHOWS BEST MOISTURE CONVERGENCE IN LAPS DEPICTED MOST UNSTABLE/MOIST TONGUE INTO SEMO BOOTHEEL. HOWEVER...PER SWODY1...GEN RISK TSMS ARE MAINLY WHAT IS EXPECTED OF THE DIURNAL AND WAA VARIETY...WITH OTHER ENVIRONMENTAL ENHANCERS NOT EVIDENT TO SUPPORT THE LONGER LIVED UPDRAFTS FOR SUSTAINED SVR WX. THAT SAID...THERE IS ENOUGH WAA AND INSTABILITY THAT MODELS DRAG EVEN PAST DIURNALLY FAVORABLE TIME INTO THE NIGHT THAT WE WL RETAIN AT LEAST A MENTIONABLE POP THRU TONIGHT. THE MID TERM FORECAST STRATEGY WL REMAIN THE SAME WITH THE 12Z MODELS NOT OFFERING A CLEAR DIRECTION BEYOND THEIR PREVIOUS SOLUTIONS...IE MAINTAINING A NEAR DAILY CHC POP THRU THE WEEK. NEW MODELS STILL SPIKING POPS THU AND FRI AS FRONT APPROACHES...SO WELL KEEP THIS PERSISTENCE STRATEGY GOING TOO. EXTENDED RANGE MRF FLIP-FLOPS AGAIN...NOW BRINGING AFOREMENTIONED FRONT THRU NEXT WEEKEND...ALTHOUGH HINTING AT A STALL IN SRN CWA OR JUST TO THE SOUTH. THEREFORE WE WL HEDGE THE FORECAST IN THAT DIRECTION...BUT W/SUCH LOW CONFIDENCE WE WL ONLY TAKE A STEP APPROACH AND DEFINITELY NOT BUY IT ALL THE WAY YET. RELATIVE TO MOS AND TEMPS...WE WL REMAIN BLO MOS OUTPUT POPS THIS WEEK...AND THEREFORE HAVE A GREATER DIURNAL TEMP RANGE. THEN THIS WEEKEND...WE ONLY STEP IN THE DIRECTION OF THE NEWEST MRF...SO WELL LIKEWISE DIFFER JUST A FEW ACCORDINGLY ON TEMPS AND POPS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && HUMPHREY
Hazardous weather outlook, May 10, 3:52 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 352 PM CDT MON MAY 10 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 352 PM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER THE ENTIRE FOUR STATE AREA. LATE THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHEAST MISSOURI. THE PRIMARY HAZARD WILL BE MARGINALLY SEVERE HAIL...AND LOCAL WIND GUSTS TO 60 MPH. IN ADDITION...THE RELATIVELY SLOW MOVEMENT OF THE STORMS MAY RESULT IN LOCALLY HEAVY RAIN. OVERNIGHT...THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EACH DAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE THURSDAY AND FRIDAY...WHEN AN APPROACHING FRONTAL BOUNDARY MAY HELP FOCUS CONVECTIVE ACTIVITY. ALSO...THE DAILY CHANCE WILL BE MAXIMIZED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WHEN THE PEAK HEATING OF THE DAY MAY HELP INITIATE CONVECTION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED IN SOUTHEAST MISSOURI THIS EVENING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.